A 38-year-old member asked:
Disclaimer

could chemotherapy rid your body of paarasites?

1 doctor answer
Dr. Scott Diede
A Verified Doctor answered
A US doctor answered Learn more
Possibly?: If you are referring to cancer chemotherapies, it is theoretically possible that a given chemotherapy drug could be toxic to a parasite. A quick search of the literature did turn up a class of cancer chemotherapeutics called kinase inhibitors that affects certain signaling pathways in human cells that certain parasites (malaria) require for reproduction in the host.
Answered on Jan 26, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 55-year-old female asked:
Dr. Mark Diamond
45 years experience Pediatrics
Hopefully: hopefully
A 43-year-old member asked:
Dr. Romeo Mandanas
37 years experience Hematology and Oncology
Glutamine: Glutamine is an Amino Acid available as a dietary supplement. When taken at high doses (10 grams 3-4 times a day before start, throughout and after ch ... Read More
1
1 thank
A 36-year-old member asked:
Dr. Marek Bozdech
48 years experience Hematology and Oncology
Medication: There are many medications to prevent and treat "breakthrough nausea" following chemotheray. However, sometimes it is not possible to completely preve ... Read More
1
1 thank
A 26-year-old member asked:
Dr. Shelby Terstriep
19 years experience Internal Medicine
Prevention: Prevention is the best treatment. There are excellent meds that are given before chemotherapy to try to prevent nausea. If you experienced a lot of na ... Read More
2
2 comments
14
14 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month